Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Average time to undetectable when starting treatment
Nov 23, 2003

Hi doc,

I've been on treatment for 2+ months (FTC, Viread, Boosted Reyataz). My pretreatment VL was 40k. After 1 month on treatment, my VL dropped to 440. After 2+ months my VL is now 146. Also, my lymph nodes are still swollen, although less pronounced than when I was infected in July. I'm very nervous that my VL has not dropped to below 50, even after 2+ months of treatment and that my LN are still swollen. Are my lab results and swollen LN reasonable or would you consider an alt. treatment. I've spoken to my doc but he seems unconcerned. My primary concern is that since Viread lowers Reyataz, my drug levels may not be high enough to completely shut-down HIV replication and prevent resistance (especially in my LN). What would you recommend a patient do in this scenario.

BTW- My CD4 counts went from 297 to 587, so I'm happy about that.

Thanks

CD

Response from Dr. Pierone

No problem, you are right on track to be undetectable. You probably already are undetectable since we are a few weeks behind on answering questions. If you look at the drug levels with boosted Reyataz and Viread the average minimal blood concentration of Reyataz is 491 mcg/mL. When you use unboosted Reyataz without Viread the minimal blood concentration of Reyataz is 118 mcg/mL. So you can see that the expected levels in your situation are well above those necessary to suppress virus (even in lymph nodes). The CD4 count response is impressive as well. Good luck!



Previous
what are the odds
Next
Getting married. Need advice terribly..

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement